Alert archive / Pennsylvania / Special Weather Statements in 2012
Special Weather Statement, NWS State College, PA
NWS State College, PA issued this special weather statement at Aug 4, 2012, 3:57 PM EDT for Schuylkill County, Pennsylvania. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2012, 3:57 PM EDT (19:57 UTC)
- Expired
- Aug 4, 2012, 5:00 PM EDT
- In force
- 63 min
- Issued by
- NWS State College, PA
County Schuylkill County, PA
The radar
The State College radar (KCCX), 150 km from the middle of the area, began a volume at 19:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 8.0 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2272 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 599 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
224
WWUS81 KCTP 041957
SPSCTP
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
357 PM EDT SAT AUG 4 2012
PAZ058-059-042100-
LEBANON PA-SCHUYLKILL PA-
357 PM EDT SAT AUG 4 2012
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL LEBANON AND
SOUTHERN SCHUYLKILL COUNTIES THROUGH 5 PM EDT...
AT 353 PM EDT...A STRONG THUNDERSTORM WAS NEAR FREDERICKSBURG...
MOVING NORTHEAST AT 15 MPH.
WIND GUSTS TO 45 MPH AND PEA TO MARBLE SIZE HAIL ARE POSSIBLE WITH
THIS STORM. ALSO EXPECT FREQUENT...DANGEROUS CLOUD TO GROUND
LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN NOR SEEK SHELTER
UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES. THIS STORM WILL AFFECT PINE
GROVE...TREMONT...SUMMIT STATION AND MINERSVILLE.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-78 BETWEEN MILE MARKERS 2 AND 8...I-81 BETWEEN MILE MARKERS 94 AND
116.
LAT...LON 4053 7617 4051 7625 4051 7634 4049 7643
4042 7631 4039 7634 4038 7647 4050 7653
4074 7642 4062 7603
$$
FORECASTER: LAMBERTWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this special weather statement went out at Aug 4, 1:59 PM EDT, 1 hour 58 minutes earlier.
Area forecast discussion, Aug 4, 1:59 PM EDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 159 PM EDT SAT AUG 4 2012 .SYNOPSIS... AN APPROACHING COLD FRONT WILL BRING AN INCREASE IN HUMIDITY AND THE CHANCE OF SHOWERS AND STORMS THROUGH SUNDAY...BEFORE DRIER AIR BUILDS IN FOR EARLY NEXT WEEK. OVERALL THE PATTERN FOR EASTERN NORTH AMERICA IS IN TRANSITION WITH THE EXPECTED DEVELOPMENT OF A BROAD TROUGH OVER THE NEXT 4 TO 8 DAYS. && .NEAR TERM /THROUGH TONIGHT/... SHOWERS AND STORMS WILL CONTINUE TO POP UP INTO THE EVENING IN THE MOIST SOUTHWESTERLY FLOW. MESO ANAL SHOWS CAPES TOPPING 4000J WITH INHIBITION DIMINISHING RAPIDLY. HAVE TRIED TO FASHION THE NEAR TERM POPS TO CURRENT RADAR TRENDS AND HRRR OUTPUT OVER THE NEXT SEVERAL HOURS. THESE KEEP SHOWERS AND STORMS INTO THE EVENING BEFORE QUIETING DOWN AFTER 03Z. AIRMASS IS VERY SOUPY WITH PWATS OVER 1.5" FOR MUCH OF THE FCST AREA. CAN EASILY SEE 1-2 INCH PER HOUR RAINFALL RATES IN SOME OF THE MORE ROBUST STORMS...ALONG WITH LOCALLY GUSTY POSSIBLY EVEN DAMAGING WINDS. ACTIVITY SHOULD DIMINISH TOWARD MIDNIGHT WITH PATCHY FOG AHEAD OF THE FRONT IS AGAIN A POSSIBILITY LATER AT NIGHT. IT WILL BE QUITE MUGGY WITH LOWS A FEW DEG EITHER SIDE OF 70 EVERYWHERE. && .SHORT TERM /SUNDAY/... SUNDAY THE FRONTAL SYSTEM TO OUR WEST AND THE RIDGE OVER THE ATLANTIC WILL SEND A DEEP PLUME OF MOISTURE WITH 2-3 SIGMA ABOVE NORMAL PW INTO OUR REGION. HIGH PW VALUES ARE LIKELY IN THE STRONG FLOW AHEAD OF THE COLD FRONT. WHILE THE STRONGEST FLOW WILL LIKELY LIFT NE OF OUR AREA...THE FLOW WILL BE RATHER STRONG FOR EARLY AUG. CAPE VALUES ARE GOOD FOR SEVERE WEATHER BUT NOT OVERLY IMPRESSIVE. BUT OVER 20KTS OF 1KM SHEAR WITH 1200 TO 1800JKG-1 IMPLIES DEEP UPDRAFTS AND GOOD SHEAR. THIS SHOULD FAVOR THE DEVELOPMENT...MAINLY IN THE AFTERNOON INTO EVENING OF STRONG TO POTENTIAL SEVERE THUNDERSTORMS. FAVORING MORE LINEAR SYSTEMS WITH POTENTIAL BOW DEVELOPMENT. MOST GUIDANCE SHOWS STRONG LOW-LEVEL SHEAR WHICH WILL REQUIRE MONITORING. MULTI-CELLULAR DAY LIKELY WITH BOWING SEGMENTS HIGH PROBABILITY THINKING AT THIS TIME. MOISTURE FLUX...OFTEN ALIGNS WELL WITH OUR BETTER SEVERE EVENTS PEAKS 1800 UTC SUNDAY TO ABOUT 0000 UTC MONDAY. GOOD BET STRONG STORMS FROM ABOUT 2 PM SUNDAY UNTIL 8 PM IN EAST. UPPED POPS IN AFTERNOON INTO 80S BUT KEPT CLOSE TO NEIGHBORS FOR COLLABORATION. PROBABLY NEED 90S IN THERE! && .LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/... GEFS/SREF/GFS ALL SLOW TO CLEAR OUT THE RESIDUAL MOISTURE MONDAY MORNING IN SOUTHEAST. BUT WINDS ARE WESTERLY. MAY TAKE UNTIL MID- MORNING MONDAY TO GET THE DRY AIR INTO THE BOUNDARY LAYER. BUT PW FALLS BELOW NORMAL STATE WIDE MONDAY. KEPT POPS LOWER THAN GUIDANCE THROUGH WEDNESDAY AND GOT RID OF SHOWERS AS THE PW VALUES ARE NEAR TO SLIGHTLY BELOW NORMAL. PW IS NEAR NORMAL BY THURSDAY INTO SATURDAY SO KEPT CLOSE TO GUIDANCE. TEMPERATURE-WISE...850 HPA TEMPERATURES MAINLY NEAR NORMAL. SLIGHT SURGE OF CLOSE TO 1 SIGMA ABOVE NORMAL WEDNESDAY AHEAD OF WHAT MODELS IMPLY WOULD BE A SECONDARY COLD FRONT TAKING THE EDGE OF A BIT MORE THURSDAY INTO FRIDAY. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... LOCALIZED REDUCED CONDITIONS CAN BE EXPECTED INTO THE EVENING AS SHOWERS AND THUNDERSTORMS CONTINUE TO POP UP UNDER DAYTIME HEATING. STORM OVER MDT HAS CAUSED LIFR IN THE HEAVY RAIN...AND OTHER TERMINALS CAN EXPECT SIMILAR CONDITIONS WHERE DIRECT HITS FROM STORMS TAKE PLACE. OUTLOOK... .SUN...A BETTER CHANCE OF SHOWERS AND THUNDERSTORMS...ESPECIALLY SUNDAY PM AS A COLD FRONT MOVES THROUGH. .MON...CHC OF A SHOWER OR STORM EARLY...THEN MAINLY VFR. .TUES-THU...NO SIG WX. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...LA CORTE NEAR TERM...LA CORTE SHORT TERM...LAMBERT/MARTIN LONG TERM...GRUMM/MARTIN AVIATION...LA CORTE
Hazardous weather outlook, Aug 4, 4:44 AM EDT, 11 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 444 AM EDT SAT AUG 4 2012 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-051000- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- ADAMS-YORK-LANCASTER- 444 AM EDT SAT AUG 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. STRONG...TO POSSIBLY SEVERE THUNDERSTORMS WILL FORM ALONG AND IN ADVANCE OF A POTENT COLD FRONT LATE SUNDAY AFTERNOON AND EVENING. THE MAIN THREAT WILL BE STRONG TO DAMAGING WINDS...ALONG WITH VERY HEAVY RAIN AND DANGEROUS LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. MARTIN
In the hours before
Local storm report, Aug 4, 2:47 PM EDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
247 PM EDT SAT AUG 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0213 PM HAIL DILLSBURG 40.11N 77.03W
08/04/2012 E1.25 INCH YORK PA PUBLIC
HALF DOLLAR SIZE HAIL REPORTED.
&&
EVENT NUMBER CTP1200367
COLBERTSpecial weather statement, Aug 4, 2:54 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
254 PM EDT SAT AUG 4 2012
PAZ065-066-042000-
LANCASTER PA-YORK PA-
254 PM EDT SAT AUG 4 2012
...A FEW STRONG THUNDERSTORMS WILL AFFECT CENTRAL YORK AND WEST
CENTRAL LANCASTER COUNTIES THROUGH 4 PM EDT...
AT 248 PM EDT...A FEW STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
FROM WEIGELSTOWN TO SEVEN VALLEYS...MOVING NORTHEAST AT 15 MPH.
WIND GUSTS TO 50 MPH AND MARBLE SIZE HAIL ARE POSSIBLE WITH THESE
STORMS. EXPECT FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING FROM
THESE STORMS. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES
WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES. THESE STORMS WILL AFFECT YORK...SPRY...YORK
HAVEN...GOLDSBORO...HALLAM AND MAYTOWN.
THIS WILL IMPACT I-83 BETWEEN MILE MARKERS 11 AND 37.
LAT...LON 3976 7676 3995 7689 4020 7686 4017 7675
4014 7675 4012 7673 4015 7670 4010 7654
FORECASTER: LAMBERTLocal storm report, Aug 4, 3:33 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
333 PM EDT SAT AUG 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0308 PM TSTM WND DMG YORK 39.96N 76.73W
08/04/2012 YORK PA 911 CALL CENTER
NUMEROUS REPORTS OF TREES AND WIRES DOWN IN THE CITY OF
YORK.
&&
EVENT NUMBER CTP1200368
COLBERTSpecial weather statement, Aug 4, 3:36 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
336 PM EDT SAT AUG 4 2012
PAZ057-059-042000-
DAUPHIN PA-LEBANON PA-
336 PM EDT SAT AUG 4 2012
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL DAUPHIN AND LEBANON
COUNTIES...
AT 334 PM EDT...A STRONG THUNDERSTORM WAS NEAR ANNVILLE...MOVING
NORTH AT 15 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID RISES ON SMALL
STREAMS AND CREEKS.
THIS STORM WILL AFFECT HARPER TAVERN AND JONESTOWN.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 262 AND 264...I-78 BETWEEN
MILE MARKERS 0 AND 7...I-81 BETWEEN MILE MARKERS 74 AND 95.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 22...ROUTE
322...ROUTE 422...STATE ROAD 501.
LAT...LON 4025 7634 4024 7643 4021 7652 4032 7677
4057 7660 4031 7616
FORECASTER: LA CORTESpecial weather statement, Aug 4, 3:56 PM EDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
356 PM EDT SAT AUG 4 2012
PAZ017-042030-
CLEARFIELD PA-
356 PM EDT SAT AUG 4 2012
...A STRONG THUNDERSTORM WILL AFFECT EASTERN CLEARFIELD COUNTY...
AT 353 PM EDT...A STRONG THUNDERSTORM WAS NEAR JEFFRIES...MOVING
NORTHEAST AT 25 MPH.
WIND GUSTS TO 50 MPH AND VERY HEAVY RAIN ARE POSSIBLE FALL FROM THIS
STORM...AND WILL CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE
AREAS. THE RAIN WILL CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS.
THIS STORM WILL AFFECT WALLACETON...LECONTES MILLS AND KARTHAUS.
THIS WILL IMPACT I-80 BETWEEN MILE MARKERS 119 AND 134.
THIS WILL ALSO IMPACT ROUTE 322.
LAT...LON 4121 7830 4112 7810 4111 7811 4108 7809
4107 7810 4106 7808 4085 7827 4085 7828
4081 7831 4079 7834 4077 7835 4086 7855
FORECASTER: LA CORTESpecial weather statement, Aug 4, 3:57 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
357 PM EDT SAT AUG 4 2012
PAZ058-059-042100-
LEBANON PA-SCHUYLKILL PA-
357 PM EDT SAT AUG 4 2012
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL LEBANON AND
SOUTHERN SCHUYLKILL COUNTIES THROUGH 5 PM EDT...
AT 353 PM EDT...A STRONG THUNDERSTORM WAS NEAR FREDERICKSBURG...
MOVING NORTHEAST AT 15 MPH.
WIND GUSTS TO 45 MPH AND PEA TO MARBLE SIZE HAIL ARE POSSIBLE WITH
THIS STORM. ALSO EXPECT FREQUENT...DANGEROUS CLOUD TO GROUND
LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN NOR SEEK SHELTER
UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES. THIS STORM WILL AFFECT PINE
GROVE...TREMONT...SUMMIT STATION AND MINERSVILLE.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-78 BETWEEN MILE MARKERS 2 AND 8...I-81 BETWEEN MILE MARKERS 94 AND
116.
LAT...LON 4053 7617 4051 7625 4051 7634 4049 7643
4042 7631 4039 7634 4038 7647 4050 7653
4074 7642 4062 7603
FORECASTER: LAMBERTThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 1:24 PM EDT | Special Weather Statement | CTP | Dauphin | 51 min |
| Aug 4, 1:42 PM EDT | Severe Thunderstorm Warning | CTP | Cumberland, Dauphin, Juniata, Lancaster, Lebanon, Perry and 1 more | 63 min |
| Aug 4, 1:52 PM EDT | Special Weather Statement | CTP | York | 38 min |
| Aug 4, 1:56 PM EDT | Areal Flood Advisory | CTP | Bedford, Cambria, Somerset | 3 hr |
| Aug 4, 2:24 PM EDT | Flash Flood Warning | CTP | Cumberland, Dauphin, Perry, York | 117 min |
| Aug 4, 2:35 PM EDT | Special Weather Statement | CTP | Northumberland, Schuylkill, Snyder, Union | 70 min |
| Aug 4, 2:54 PM EDT | Special Weather Statement | CTP | York | 66 min |
| Aug 4, 3:03 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin, Lancaster, York | 57 min |
| Aug 4, 3:25 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Lycoming, Montour, Northumberland, Sullivan, Union | 65 min |
| Aug 4, 3:36 PM EDT | Special Weather Statement | CTP | Lebanon | 24 min |
| Aug 4, 3:56 PM EDT | Special Weather Statement | CTP | Clearfield | 34 min |
| Aug 4, 4:39 PM EDT | Special Weather Statement | CTP | Fulton | 66 min |
| Aug 4, 4:53 PM EDT | Areal Flood Advisory | CTP | Cumberland, Juniata, Perry | 112 min |
| Aug 4, 5:57 PM EDT | Areal Flood Advisory | CTP | Centre, Clinton, Lycoming, Mifflin, Potter, Tioga | 2 hr |
| Aug 4, 6:11 PM EDT | Special Weather Statement | CTP | McKean | 49 min |
Nearby
Special Weather Statements in Pennsylvania, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.